MAUDE Adverse Event Report: GALT MEDICAL CORP USEGS14-300A; NITINOL MANDREL TIP (AU) ANGLED

GALT MEDICAL CORP USEGS14-300A; NITINOL MANDREL TIP (AU) ANGLED
Model Number SGW-060-01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not saved for analysis.Investigation and evaluation performed based on dhr review and complaint history review.Documentation shows all parts have been manufactured to specifications and passed inspection criteria per applicable drawing and requirements.Complaint history record was reviewed for complaints related to guidewires and there are (31) records in galt quality system during last five years related to guidewires complaint.(15) records shows that wires were cut or frayed or tangled during procedure and evaluation for all these records shows the possible root cause was end user error/end user did not followed instructions per ifu.Most of the rest of records shows no samples were available for evaluation and then complaint cannot be confirmed.Only (3) records shows the complaint related to manufacturer human factor error and the complaint detected at customer site prior use by end user.
 
Event or Problem Description
As received from customer by end user: 5cm gold tip broke off in the patient as wire was turned to navigate the vessel, wire tip broke off in the patient while positioning down the leg.Approx.5cm of wire remains in the patient and was stented/pinned to the vessel wall.Action taken by physician was stented / pinned wire tip to vessel wall and the adverse event was resolved.

Brand Name
USEGS14-300A
Common Device Name
NITINOL MANDREL TIP (AU) ANGLED
Manufacturer (Section D)
GALT MEDICAL CORP
2220, 6137, merritt dr
garland TX 75041
MDR Report Key7936758
Report Number1649395-2018-00009
Device Sequence Number16711698
Product Code DQX
UDI-Device Identifier20841268100484
UDI-Public20841268100484
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
Report Date (Section F) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/28/2022
Device Model NumberSGW-060-01
Device Catalogue NumberUSEGS114-300A
Device Lot NumberG18141006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/01/2018
Event Location Hospital
Date Report to Manufacturer10/01/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR